AGENDA

We’ve got an exciting line up for you this year - stimulating presentations, practical workshops, and plenty of time to kick back and mingle with like-minded digital enthusiasts!

Registration + Coffee

45 Min 09:00 - 09:45

Welcome to #UXB19

30 Min 09:45 - 10:15

Michael Thompson

UX vs CX: Organizational Conflict or Opportunity

In recent years, the scope of UX roles and responsibilities has often moved beyond digital products. Instead of merely delivering research and design activities within the narrow contexts of product teams, UX profiles are frequently involved in researching and designing experiences at customer touch points across the entire customer journey. And yet, this new scope introduces conflict within organizations which have already defined profiles to be explicitly charged with Customer Experience (CX). In this talk, Michael will explore the organizational contexts that have led to UX and CX conflicts. Understanding these contexts, and the challenges and opportunities they introduce, has implications on organizational structure, corporate training initiatives, career decisions and ultimately the ability for companies to succeed in delivering great Customer Experiences. UX practitioners should take note of the new doors that CX opens to them and understand how to align their skills to meet these opportunities.

  • 45 min 10:15 - 11:00
  • Talk

Alex Tattis

Enhancing the Customer Experience with Augmented Intelligence

A talk illustrating how Augmented Intelligence and emerging technologies can be used to personalize the user experience and ultimately anticipate user needs. The substance of the presentation will still be the same and will go over how we use Emerging Tech to create better experiences.

  • 45 min 11:05 - 11:50
  • Talk

COFFEE BREAK

20 Min 11:50 - 12:10

Hani Rizk

The No BS guide to Innovation: building products and services that matter

At their core, Design and Innovation are about solving problems and creating value. In a world rich in problems and growing challenges, a lot of time, money, and effort are wasted on creating redundant products and services that provide no real value but merely add to the noise. Additionally, in today's saturated market, it is no longer enough to offer a “good quality” product or service. Companies need to offer the right one. And in our fast-paced day and age, how much time and money can one really afford to waste on building the wrong solution? In this talk, Hany will discuss how companies can innovate by tackling real challenges, moving fast and ditching "busy work" for execution, and building meaningful products and solutions that provide value for both their customers and them.

  • 45 min 12:15 - 13:00
  • Talk

LUNCH BREAK

1 Hour 13:00 - 14:00

Victor Länsman

What designers ought to know about how to take decisions

As designers we pride ourselves on having empathy and deep understanding of our users. But knowing our users is not a guarantee that we create effective design, we still make choices and rely on assumptions along the way. Learn how to validate your design decisions in order to de-risk your design outputs.

  • 30 min 14:00 - 14:30
  • Talk

Gordon Alexander Candelin

The Language of design

A talk on how and why language is so important to design – from how the word design is understood and misunderstood, to why creating a common language between design teams and clients is a worthy (but tiring) effort. The implications of language to describe the roles and functions of a designer, and how multiple languages and countries have informed and guided my path as a designer.

  • 45 min 14:35 - 15:10
  • Talk

COFFEE BREAK

20 Min 15:10 - 15:30

Michael Aswad

Innovation driving economic development across the globe.

Technology has been transforming a myriad of industries across the globe. In this talk, we will walk through the industries in transformation, look at the current size of the key sectors and the opportunities they provide. We will also be profiling some of the startups from across the globe in each sector: Commerce to Ecommerce, Finance to Fintech, Market places & sharing economy, Health to health tech.

  • 45 min 15:30 - 16:15
  • Talk

Ghassan Teffaha

Get Ready for Destination X – winning traveler trust and loyalty through UX

Travelers want unique experiences and therefore destination services such as dining, tours and activities, ground transportation, parking and compensation must now be of easy and on-the-go access. At the same time, nearly half of direct online bookings for destination services are now on mobile. The vast array of destination content and point of sales channels presents a unique experiential challenge for travelers, who demand all-in one app access to destination services, transparency, trust and flawless execution with a swipe and a tap of their mobile screens. Are you ready? Presenter will share findings from a recent global study and deep dive into: - The strategic value of user experience while increasing destination services revenue - The role mobile and other emerging digital channels will play in creating unique experiences for travelers - How to create unique experiences for travellers by customizing push content and notifications.

The Rise of the Machines and the Fall of Human Intelligence ? Ethical Issues in AI

The legitimate enthusiasm for AI must not cloud the numerous ethical issues it raises, the most important one being the risk of decline of human intelligence. As AI becomes more and more autonomous, human dependence on machines grows. We mustn't fear anything spectacular like an actual rebellion of machines, but rather a slow self-terminating process of mankind leading to idiocracy. This is why it is so crucial to avoid becoming passive users of technologies we designed.

  • 30 min 16:20 - 16:50
  • Talk

#UXB19 Closing Day 1

No better way to end the first day

  • 30 min 17:00 - 17:30

Opening Network Reception

3 Hour 18:00 - 21:00

Registration + Coffee

30 Min 09:30 - 10:00

Bijan Ghorbani

Google Masterclass on Storytelling: the root of impactful communication

Storytelling allows you to influence people beyond data and facts, which are important and necessary, but sometimes are not enough. During this masterclass we will deep dive in the 3 components of great business communication in order to increase your impact: the Audience, the Speaker, and the Story. We hear the word impact everyday, so in this context it means driving action in your audience through persuasive speaking and compelling presentations. Come if you want to increase your impact when delivering presentations, making them interesting, insightful, and inspiring. Master storytelling skills and become a great speaker.

  • 90 min 10:00 - 11:30
  • Talk

COFFEE BREAK

20 Min 11:30 - 11:50

Bijan Ghorbani

Google Masterclass on Storytelling - Part 2

Storytelling allows you to influence people beyond data and facts, which are important and necessary, but sometimes are not enough. During this masterclass we will deep dive in the 3 components of great business communication in order to increase your impact: the Audience, the Speaker, and the Story. We hear the word impact everyday, so in this context it means driving action in your audience through persuasive speaking and compelling presentations. Come if you want to increase your impact when delivering presentations, making them interesting, insightful, and inspiring. Master storytelling skills and become a great speaker.

  • 90 min 11:50 - 13:20
  • Talk

LUNCH BREAK

1 Hour 13:20 - 14:20

Break out to Workshops

Choose your workshop and break-out to the different rooms and buildings.

  • 20 min 14:20 - 14:40

Kirath Ahdan

Enterprise Design Thinking

A hands-on and engaging workshop that demonstrates how we uncover actionable insights using key principles of Enterprise Design Thinking activities and craft an exceptional experience across physical and digital channels.

  • 3 Hour 15:00 - END
  • WORKSHOP

Karen Abi Saab

Social Listening and UX

Social Media channels provide invaluable insight into the character and motivation of brand enthusiasts and brand loyalists. However, we've traditionally only looked into this data in terms of improving customer service and building a brand community. As the importance of mapping out customer journeys becomes more prominent, listening in to social chatter might inform us on big customer-centric data such as persona identification, problem identification, audience wishlists, etc.. all data that is essential to UX experts.

  • 1.5 Hour 15:00 - END
  • WORKSHOP

Luke Sansom

Design Language

A hands-on technical workshop that enables designers and front-end developers to understand the concept of a design language system that will enable them to use reusable UX and UI components to speed up their design process while maintaining the same level of consistency across all channels.

  • 3 Hour 15:00 - END
  • WORKSHOP

Hany Rizk

An introduction to the Design Sprint

From a local Beirut challenge to a validated prototype! In this workshop, we will run mini Design Sprints to prototype and validate solutions for real challenges in Beirut. Starting with briefs, the workshop will guide the audience through the Sprint process, from framing the challenge, to ideation, prototyping and validation.

  • 2 Hour 15:00 - END
  • WORKSHOP

Bijan Ghorbani

Google Masterclass on Storytelling - Part 3

Part 1: The Audience: why should you be listened to? Active listening as a speaker, listen before speaking Hooking the audience where to begin, how to start, make a great first impression Slides - DOs & DONTs basics of design and visual storytelling : how to get the audience's full attention, and not bore them Part 2: The Speaker: master distractions like a magician Mastering your nerves maximising your impact as a person, how to prepare effectively Body and voice 93% what you mean doesn't come from what you say, influence through presence What makes a great speaker? how to make a difference and be an outstanding presenter Part 3: The Story: learn how to grow from average to great speaker The universal formula is there one? storytelling is all about structure and non-linearity Frameworks for business storytelling package what you have to say in a clear and impactful way Structure for business storytelling that's the core of the training, all the magic is here

  • 3 Hour 15:00 - END
  • WORKSHOP

The go-to conference.